MAUDE Adverse Event Report: IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ

IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Model Number 0064597
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional lot numbers: 203901.
 
Event or Problem Description
A review of the events indicated that four (4) patient samples tested on the neo iris, automated blood bank system produced inaccurate abo results.Inaccurate result # 1: customer reports unexpected positive reaction on neo iris serial # (b)(4).The one (1) sample produced a 4+ result for anti-a.The same sample tested in tube as negative for anti-a.The sample was tested again on the neo iris and produced a negative result for anti-a.Customer stated there were 4 patient samples in the run and only one sample had an issue.Inaccurate result # 2: customer stated they had an issue with a neo instrument producing a patient typing as o positive.Customer stated as a new patient, their policy requires a second sample be tested.Customer stated the second sample was tested on an echo and gave an a positive result.Customer stated they repeated the initial sample in tube, on the neo and echo and received a result of a positive.Customer states the sample was run again with same batch that it was initially tested and received a result of a positive.Inaccurate result # 3: neo iris serial # (b)(4) customer reported an abo discrepancy customer reported outside contract states pt history of o positive on many occasions customer reported patient as a positive customer tested manually and repeat on instrument result of o positive for both customer inquiring if instrument will flag when id manually scanned or entered customer reports all qc and maintenance up to date at time of affected run all other samples run around the same time resulted as expected inaccurate result # 4: customer reports an abo mistype on neo iris serial # (b)(4).Customer states they were performing confirming units on 100371.Customer states they received ab pos results on units w286822048335 and w286822086955 customer states they repeated the samples on neo 100498 and received a positive results for both units.Customer states they also repeated the units on 100371 and received a positive results.The investigation pointed to customer sample error but it could not be replicated.In each circumstance, subsequent testing of relevant reagent retention lots produced accurate results.Additional investigations related to quality control processes; test procedures and other facts could not determine any direct cause of the missed antibody screening and the malfunctions are allocated against the analytical instrument.

Brand Name
NEO IRIS
Common Device Name
AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway dr
norcross GA 30091 5625
Manufacturer Contact
mr. yorek
3130 gateway dr.
norcross, GA 30091-5625
7704412051
MDR Report Key15705264
Report Number1034569-2022-00016
Device Sequence Number17376524
Product Code KSZ
UDI-Device Identifier10888234002321
UDI-Public10888234002321
Combination Product (Y/N)N
PMA/510(K) Number
BK210560
Number of Events Summarized4
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0064597
Device Catalogue Number0064597
Device Lot Number101050E 5030100498,5030100429
Was Device Available for Evaluation? No
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown